Sorry folks, no fun blog post tonight! I will give you this word of warning though. If your kids all have diagnosed ear infections and sinus infections and you’ve been feeling really run down and miserable yourself and you have amoxycillin leftover from when you had that sinus infection last month…. do not even think about self-diagnosing and taking it!
I just got back from the emergency room after breaking out with a beet red, burning, itching, painful, maddening head-to-toe (starting at the head!) rash. Within 15 minutes of taking the pill, my face and chest looked like I had a blistering sunburn. The nurses in the ER actually thought I was burned.
One hour, three shots and a whole lot of icy wet towels later, they let me go home with some medication and instructions to never again take a penicillin family drug.
Wow! That was really, really unpleasant! 🙂
According to this site, I have discovered "the poor man’s mono test" and that anybody with mono who takes a med like amoxycillin will develop this rash. Some seem to have a harder time with it than others, but most of these poor folks had it for days or weeks. I can’t imagine having it for more than a minute. It burns!
In any case, I have pills to take and am heading to my own doctor in the morning. I’ll be back with something fun for you tomorrow!